Alert archive / Michigan / Flood Watches in 2007

Flood Watch 4, NWS Gaylord, MI

March 22, 20074 counties in Michigan

NWS Gaylord, MI issued this flood watch at Mar 22, 2007, 11:59 AM EDT for 4 counties in Michigan. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2007, 11:59 AM EDT (15:59 UTC)
Expired
Mar 24, 2007, 4:12 AM EDT
In force
40 hr
Issued by
NWS Gaylord, MI
Flood severity
None

Counties Arenac County, MI, Gladwin County, MI, Manistee County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 87 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 4.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2007-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2007-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KAPX 221559
FFAAPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
1159 AM EDT THU MAR 22 2007

...HEAVY RAINFALL OVERNIGHT PRODUCING RAPID RISE ON RIVERS..

.THE HEAVY RAIN OF LAST NIGHT IS PRODUCING A RAPID RISE IN RIVER
LEVELS ALONG THE MANISTEE RIVER AFFECTING MANISTEE AND WEXFORD
COUNTIES...AS WELL AS THE RIFLE RIVER IN ARENAC COUNTY. THE POTENTIAL
FOR FLOODING WILL EXIST IN THESE AREAS THROUGH AT LEAST FRIDAY. 

MIZ031-032-231000-
/O.NEW.KAPX.FA.A.0004.070322T1559Z-070324T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MANISTEE-WEXFORD-
INCLUDING THE CITIES OF...MANISTEE...CADILLAC
1159 AM EDT THU MAR 22 2007

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF NORTHERN LOWER MICHIGAN...
  INCLUDING THE FOLLOWING AREAS...MANISTEE AND WEXFORD.

* THROUGH FRIDAY EVENING

* AS OF THURSDAY MORNING...NATIONAL WEATHER SERVICE DOPPLER RADAR
  AND SPOTTER REPORTS INDICATE 1 TO 2 INCHES OF RAINFALL FELL
  ACROSS THE AREA WEDNESDAY NIGHT. THIS IS PRODUCING A RAPID RISE
  IN RIVER LEVELS ALONG THE MANISTEE RIVER FROM SHERMAN AND AREAS
  DOWNSTREAM. 

* RUNOFF MAY PUSH RIVERS AND CREEKS ACROSS THE AREA ABOVE BANKFULL
  BY FRIDAY...FLOODING LOW LYING AREAS.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
EARLIER RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

MIZ041-042-231000-
/O.NEW.KAPX.FA.A.0004.070322T1559Z-070324T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADWIN-ARENAC-
INCLUDING THE CITIES OF...GLADWIN...STANDISH
1159 AM EDT THU MAR 22 2007

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF NORTHERN LOWER MICHIGAN...
  INCLUDING THE FOLLOWING AREAS...ARENAC AND GLADWIN.

* THROUGH FRIDAY EVENING

* AS OF THURSDAY MORNING...NATIONAL WEATHER SERVICE DOPPLER RADAR
  AND SPOTTER REPORTS INDICATE 1 TO 2 INCHES OF RAINFALL FELL
  ACROSS THE AREA WEDNESDAY NIGHT. THIS IS PRODUCING A RAPID RISE
  IN RIVER LEVELS ALONG THE RIFLE RIVER NEAR STERLING AND AREAS
  DOWNSTREAM.

* RUNOFF MAY PUSH RIVERS AND CREEKS ACROSS THE AREA ABOVE BANKFULL
  BY FRIDAY...FLOODING LOW LYING AREAS.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
EARLIER RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

ADAM
7 follow-up statements
000 
WGUS63 KAPX 222018
FFAAPX

FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
418 PM EDT THU MAR 22 2007

...HEAVY RAINFALL LAST NIGHT PRODUCING RAPID RISE ON RIVERS..

.THE HEAVY RAIN OF LAST NIGHT CONTINUES TO PRODUCE A RAPID RISE IN
RIVER LEVELS ALONG THE MANISTEE RIVER AFFECTING MANISTEE AND
WEXFORD COUNTIES...AS WELL AS THE RIFLE AND AU GRES RIVERS IN
ARENAC COUNTY. THE POTENTIAL FOR FLOODING WILL EXIST IN THESE
AREAS THROUGH AT LEAST FRIDAY.

MIZ031-032-231000-
/O.CON.KAPX.FA.A.0004.000000T0000Z-070324T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MANISTEE-WEXFORD-
INCLUDING THE CITIES OF...MANISTEE...CADILLAC
418 PM EDT THU MAR 22 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING 
  AREAS...MANISTEE AND WEXFORD.

* THROUGH FRIDAY EVENING

* AS OF THURSDAY MORNING...NATIONAL WEATHER SERVICE DOPPLER 
  RADAR AND SPOTTER REPORTS INDICATE 1 TO 2 INCHES OF RAINFALL 
  FELL ACROSS THE AREA WEDNESDAY NIGHT. THIS IS PRODUCING A 
  RAPID RISE IN RIVER LEVELS ALONG THE MANISTEE RIVER FROM 
  SHERMAN AND AREAS DOWNSTREAM. 

* RUNOFF MAY PUSH RIVERS AND SMALL STREAMS ACROSS THE AREA ABOVE
  BANKFULL BY FRIDAY...FLOODING LOW LYING AREAS.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
EARLIER RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

MIZ041-042-231000-
/O.CON.KAPX.FA.A.0004.000000T0000Z-070324T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADWIN-ARENAC-
INCLUDING THE CITIES OF...GLADWIN...STANDISH
418 PM EDT THU MAR 22 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING 
  AREAS...ARENAC AND GLADWIN.

* THROUGH FRIDAY EVENING

* AS OF THURSDAY MORNING...NATIONAL WEATHER SERVICE DOPPLER 
  RADAR AND SPOTTER REPORTS INDICATE 1 TO 2 INCHES OF RAINFALL 
  FELL ACROSS THE AREA WEDNESDAY NIGHT. THIS IS PRODUCING A 
  RAPID RISE IN RIVER LEVELS ALONG THE RIFLE RIVER NEAR STERLING 
  AND AREAS DOWNSTREAM. 

* RUNOFF MAY PUSH RIVERS AND SMALL STREAMS ACROSS THE AREA ABOVE
  BANKFULL BY FRIDAY...FLOODING LOW LYING AREAS.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
EARLIER RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

ADAM
000 
WGUS63 KAPX 230228
FFAAPX

FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
1028 PM EDT THU MAR 22 2007

...RUNOFF FROM HEAVY RAINFALL WEDNESDAY NIGHT AND EARLY THURSDAY MORNING
CONTINUES TO PRODUCE RISING WATER LEVELS ON AREA RIVERS..

.THE RUNOFF FROM THE HEAVY RAINFALL CONTINUES TO PRODUCE RISES IN
RIVER LEVELS ALONG THE MANISTEE RIVER AFFECTING MANISTEE AND
WEXFORD COUNTIES...AS WELL AS THE RIFLE AND AU GRES RIVERS IN
ARENAC COUNTY. THE POTENTIAL FOR FLOODING WILL CONTINUE IN THESE
AREAS THROUGH AT LEAST FRIDAY.

MIZ031-032-231100-
/O.CON.KAPX.FA.A.0004.000000T0000Z-070324T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MANISTEE-WEXFORD-
INCLUDING THE CITIES OF...MANISTEE...CADILLAC
1028 PM EDT THU MAR 22 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING 
  AREAS...MANISTEE AND WEXFORD.

* THROUGH FRIDAY EVENING

* NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS
  INDICATE 1 TO 2 INCHES OF RAINFALL FELL ACROSS THE AREA
  WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. THE RUNOFF CONTINUES
  TO PRODUCE RISES IN RIVER LEVELS ALONG THE MANISTEE RIVER FROM
  SHERMAN AND AREAS DOWNSTREAM.

* RUNOFF MAY PUSH RIVERS AND SMALL STREAMS ACROSS THE AREA ABOVE 
  BANKFULL BY FRIDAY...FLOODING LOW LYING AREAS. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
EARLIER RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

MIZ041-042-231100-
/O.CON.KAPX.FA.A.0004.000000T0000Z-070324T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADWIN-ARENAC-
INCLUDING THE CITIES OF...GLADWIN...STANDISH
1028 PM EDT THU MAR 22 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING 
  AREAS...ARENAC AND GLADWIN.

* THROUGH FRIDAY EVENING

* NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS
  INDICATE 1 TO 2 INCHES OF RAINFALL FELL ACROSS THE AREA
  WEDNESDAY NIGHT AND EARLY THURSDAY. THIS CONTINUES TO PRODUCE RISES
  IN RIVER LEVELS ALONG THE RIFLE RIVER NEAR STERLING AND AREAS
  DOWNSTREAM.

* RUNOFF MAY PUSH RIVERS AND SMALL STREAMS ACROSS THE AREA ABOVE 
  BANKFULL BY FRIDAY...FLOODING LOW LYING AREAS. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
EARLIER RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

AJS
000 
WGUS63 KAPX 230752
FFAAPX

FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
352 AM EDT FRI MAR 23 2007

...RIVER LEVELS REMAIN ELEVATED THIS MORNING...

.RUNOFF FROM HEAVY RAINFALL ACROSS THE TITTABAWASSEE AND RIFLE
RIVER BASINS WEDNESDAY CONTINUES TO PRODUCE RISES IN RIVER LEVELS
ACROSS GLADWIN AND ARENAC COUNTIES. ALTHOUGH RIVER LEVELS ARE
EXPECTED TO CREST AND THEN BEGIN TO FALL LATER TODAY...SOME
POTENTIAL FOR FLOODING STILL EXISTS.

MIZ031-032-230900-
/O.CAN.KAPX.FA.A.0004.000000T0000Z-070324T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MANISTEE-WEXFORD-
INCLUDING THE CITIES OF...MANISTEE...CADILLAC
352 AM EDT FRI MAR 23 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH HAS BEEN CANCELLED FOR MANISTEE AND WEXFORD
COUNTIES. RIVER LEVELS ARE EXPECTED TO BEGIN TO FALL LATER TODAY.


$$

MIZ041-042-231600-
/O.CON.KAPX.FA.A.0004.000000T0000Z-070324T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADWIN-ARENAC-
INCLUDING THE CITIES OF...GLADWIN...STANDISH
352 AM EDT FRI MAR 23 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING
  COUNTIES...ARENAC AND GLADWIN.

* THROUGH THIS EVENING

* NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS
  INDICATE 1 TO 2 INCHES OF RAINFALL FELL ACROSS THE AREA
  WEDNESDAY NIGHT AND EARLY THURSDAY. THIS CONTINUES TO PRODUCE
  RISES IN RIVER LEVELS ALONG THE RIFLE RIVER...AS WELL AS ALONG
  THE TOBACCO RIVER AND ITS TRIBUTARIES UPSTREAM OF ROSS LAKE DAM.
  THESE RIVERS ARE ALREADY RUNNING NEAR BANKFULL.

* RUNOFF MAY PUSH RIVERS AND SMALL STREAMS ACROSS THE AREA ABOVE
  BANKFULL...FLOODING LOW LYING AREAS.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
EARLIER RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

JPB
000 
WGUS63 KAPX 231552
FFAAPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
1152 AM EDT FRI MAR 23 2007

...RIVER LEVELS REMAIN ELEVATED...

.RUNOFF FROM HEAVY RAINFALL ACROSS THE TITTABAWASSEE AND RIFLE
RIVER BASINS WEDNESDAY NIGHT CONTINUES TO PRODUCE RISES IN RIVER
LEVELS ACROSS GLADWIN AND ARENAC COUNTIES. ALTHOUGH RIVER LEVELS
ARE EXPECTED TO CREST THIS AFTERNOON AND THEN BEGIN TO FALL LATER
TODAY...POTENTIAL FOR FLOODING WILL EXIST THROUGH TONIGHT.

MIZ041-042-241000-
/O.EXT.KAPX.FA.A.0004.000000T0000Z-070324T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADWIN-ARENAC-
INCLUDING THE CITIES OF...GLADWIN...STANDISH
1152 AM EDT FRI MAR 23 2007

...FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING 
  AREAS...ARENAC AND GLADWIN.

* THROUGH LATE TONIGHT

* RUNOFF FROM HEAVY RAINFALL THAT OCCURRED WEDNESDAY NIGHT THROUGH
  EARLY THURSDAY CONTINUES TO PRODUCE RISES IN RIVER LEVELS ALONG
  THE RIFLE RIVER...AS WELL AS ALONG THE TOBACCO RIVER AND ITS
  TRIBUTARIES UPSTREAM OF ROSS LAKE DAM. THESE RIVERS ARE RUNNING
  AT OR SLIGHTLY ABOVE BANKFULL.

* RIVER LEVELS ARE EXPECTED TO PEAK THIS AFTERNOON AND BEGIN TO
  FALL TONIGHT. HOWEVER...MINOR FLOODING REMAINS POSSIBLE IN LOW
  LYING AREAS THROUGH EARLY SATURDAY MORNING.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
EARLIER RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

ADAM
000 
WGUS63 KAPX 231959
FFAAPX

FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
359 PM EDT FRI MAR 23 2007

...RIVER LEVELS REMAIN ELEVATED...

.RUNOFF FROM HEAVY RAINFALL ACROSS THE TITTABAWASSEE AND RIFLE
RIVER BASINS WEDNESDAY NIGHT CONTINUES TO PRODUCE HIGH RIVER
LEVELS ACROSS GLADWIN AND ARENAC COUNTIES. ALTHOUGH RIVER LEVELS
ARE EXPECTED FALL TONIGHT...POTENTIAL FOR FLOODING WILL EXIST
THROUGH EARLY SATURDAY MORNING. 

MIZ041-042-241000-
/O.CON.KAPX.FA.A.0004.000000T0000Z-070324T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADWIN-ARENAC-
INCLUDING THE CITIES OF...GLADWIN...STANDISH
359 PM EDT FRI MAR 23 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING 
  AREAS...ARENAC AND GLADWIN.

* THROUGH LATE TONIGHT

* RUNOFF FROM RECENT HEAVY RAINFALL CONTINUES TO PRODUCE HIGH RIVER
  LEVELS ALONG THE RIFLE RIVER...AS WELL AS ALONG THE TOBACCO
  RIVER AND ITS TRIBUTARIES UPSTREAM OF ROSS LAKE DAM. THESE
  RIVERS ARE RUNNING AT OR SLIGHTLY ABOVE BANKFULL.

* RIVER LEVELS ARE BEGINNING TO FALL AND WILL CONTINUE TO LOWER
  THROUGH TONIGHT. HOWEVER...MINOR FLOODING REMAINS POSSIBLE IN
  LOW LYING AREAS THROUGH EARLY SATURDAY MORNING.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
EARLIER RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

ADAM
000 
WGUS63 KAPX 240252
FFAAPX

FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
1052 PM EDT FRI MAR 23 2007

...RIVER LEVELS REMAIN ELEVATED...

.RUNOFF FROM HEAVY RAINFALL ACROSS THE TITTABAWASSEE AND RIFLE
RIVER BASINS WEDNESDAY NIGHT CONTINUES TO PRODUCE HIGH RIVER
LEVELS ACROSS GLADWIN AND ARENAC COUNTIES. ALTHOUGH RIVER LEVELS
ARE EXPECTED FALL OVERNIGHT...POTENTIAL FOR FLOODING WILL EXIST
THROUGH EARLY SATURDAY MORNING.

MIZ041-042-241000-
/O.CON.KAPX.FA.A.0004.000000T0000Z-070324T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADWIN-ARENAC-
INCLUDING THE CITIES OF...GLADWIN...STANDISH
1052 PM EDT FRI MAR 23 2007

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING 
  AREAS...ARENAC AND GLADWIN.

* UNTIL 6 AM EDT SATURDAY

* RUNOFF FROM RECENT HEAVY RAINFALL CONTINUES TO PRODUCE HIGH 
  RIVER LEVELS ALONG THE RIFLE RIVER...AS WELL AS ALONG THE 
  TOBACCO RIVER AND ITS TRIBUTARIES UPSTREAM OF ROSS LAKE DAM. 
  THESE RIVERS ARE RUNNING AT OR SLIGHTLY ABOVE BANKFULL. 

* RIVER LEVELS ARE CONTINUING TO FALL AND WILL CONTINUE TO LOWER
  THROUGH OVERNIGHT. HOWEVER...MINOR FLOODING REMAINS POSSIBLE IN LOW
  LYING AREAS THROUGH EARLY SATURDAY MORNING.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
EARLIER RAINFALL. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$
000 
WGUS63 KAPX 240812
FFAAPX

FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
412 AM EDT SAT MAR 24 2007

MIZ041-042-240915-
/O.CAN.KAPX.FA.A.0004.000000T0000Z-070324T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADWIN-ARENAC-
INCLUDING THE CITIES OF...GLADWIN...STANDISH
412 AM EDT SAT MAR 24 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR GLADWIN COUNTY HAS BEEN CANCELLED.

THE FLOOD WATCH FOR ARENAC COUNTY HAS BEEN REPLACED BY A FLOOD
WARNING WHICH IS IN EFFECT UNTIL 6 PM EDT SATURDAY.

$$

JPB

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this flood watch went out at Mar 22, 10:43 AM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Mar 22, 10:43 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1043 AM EDT THU MAR 22 2007

.UPDATE...SATELLITE IMAGERY REVEALING SHORT WAVE/DRYING ALOFT
PROGRESSING THROUGH NRN LOWER MICHIGAN LATE THIS MORNING. AT THE
SFC...COLD FRONT MAKING FAST PROGRESS EASTWARD...JUST PUSHING
OFFSHORE INTO LAKE HURON AS OF 14Z. GUSTY W-NW WINDS SETTING UP
BEHIND THE FRONT PULLING COLDER/DRIER AIR INTO THE REGION.
WIDESPREAD SHOWER ACTIVITY OBVIOUSLY DONE...HOWEVER SPOTTY AREAS OF
FOG REPORTED AND SOME DRIZZLE SHOWING UP ON KAPX RADAR...
PARTICULARLY ACROSS THE HIGHER TERRAIN AS COLDER AIR UNDERCUTS
WARM/MOIST AIRMASS.

MORNING UPDATE WILL HIGHLIGHT WEST TO EAST CLEARING TREND
ANTICIPATED ACROSS MOST OF THE CWA TODAY...INITIAL DROP IN TEMPS
THROUGH MIDDAY FOLLOWED BY A SLIGHT DIURNAL INCREASE OR STEADY TEMPS
FOR THE BALANCE OF THE DAY. A COUPLE CONCERNS TO TALK ABOUT HOWEVER.
FIRST OFF...COLD ADVECTION REGIME AND 35 TO 40 KNOT WNW WINDS IN THE
LOW LEVELS WILL PUSH WIND GUSTS CLOSE TO GALE FORCE ON WHITEFISH
BAY/SAINT MARYS RIVER AS WELL AS THE STRETCH FROM THE STRAITS TO
PRESQUE ISLE. ANJ OBS ALREADY CLOSE THIS MORNING AND LEANING TOWARD
GALE WARNING ISSUANCE THROUGH THE AFTERNOON FOR THOSE THE ABOVE
MENTIONED AREAS.

SECOND...WITH 1 TO 2 INCH RAINFALL AMOUNTS GOING INTO THE RIVER
BASINS SOUTH OF M-72 OVER THE LAST 24 HOURS...HYDRO ISSUES EMERGING
PARTICULARLY FOR ARENAC AND GLADWIN COUNTIES (USUAL TROUBLE SPOT)
AND AREAS ALONG THE MANISTEE RIVER. RIVER STAGES GOING UP QUICKLY PER
LATEST GAGE READINGS...BUT PROJECTED TO REMAIN JUST BELOW FLOOD
STAGE. WILL OF COURSE BE MONITORING STAGE DATA CLOSELY TODAY BUT AM
CONSIDERING A FLOOD WATCH FOR AREAS MENTIONED ABOVE.

ADAM

&&

.AVIATION...ISSUED AT 735 AM.

A COLD FRONT MOVED OVR LAKE MI AND NW LWR EARLIER THIS AM. THE FRONT
IS CURRENTLY LOCATED FROM APN TO GLR TO HTL...AND IS FCST TO SINK
SOUTHEAST OF SAGINAW BAY BY AROUND 10 AM. ALONG AND AHEAD OF THE
COLD FRONT...WINDS REMAIN SOUTHWEST WITH SCATTERED SHOWERS AND
THUNDERSTORMS REDUCING CIGS AND VSBYS TO MVFR/IFR. BEHIND THE
FRONT...WINDS HAVE TURNED WEST/NORTHWEST WITH SPEEDS ARND 15
KTS...HOWEVER FOR THE NEXT COUPLE HRS WILL CONT WITH LLWS FOR PLN
AND TVC AS UPPER AIR DATA STILL SUGGEST 2K FEET WINDS AT 40KTS. WILL
ALSO KEEP LLWS IN APN TAF UNTIL LATER THIS MORNING...WHEN THE FRONT
PASSES SOUTHEAST. MUCH DRIER AIR WILL PUSH INTO THE STATE FROM
WISCONSIN THIS AFTERNOON...AS HIGH PRESSURE BECOMES MORE DOMINATE.
EXPECT CIGS AND VSBYS TO IMPROVE TO VFR OVER MOST OF NW LWR BETWEEN
15 AND 17Z TODAY AND LINGER INTO THIS EVENING.

SWR

&&

.UPDATE...ISSUED 535 AM THU MAR 22...REMOVED DENSE FOG ADVISORY IN
EASTERN UPPER MI. FOG HAS LIFTED...AND THE COLD FRONT IS BLASTING
THRU ANYWAYS (KINROSS JUST VEERED WEST).

JZ

&&

.PREV DISCUSSION ISSUED 335 AM THU MAR 22...

WELL IT CERTAINLY TOOK IT/S TIME...BUT THE WARM/MOIST LOW LEVEL AIR
FINALLY ARRIVED IN THE EVENING. DEEP AND MOIST SW FLOW...AND
ASSOCIATED ISENTROPIC ASCENT...IS RELEASING WEAK ELEVATED
INSTABILITY AND PRODUCING WIDESPREAD SHOWER/TSTORM ACTIVITY. COLD
FRONT IS ACCELERATING EASTWARD ACROSS EASTERN WI/CENTRAL UPPER
MI...AND WILL SOON BRING A HALT TO THIS NONSENSE. RADAR-WATCHING
TIME HAS CUT INTO THE FORECAST-MAKING TIME THIS MORNING...BUT
THANKFULLY OUTSIDE OF ONGOING WX...CONCERNS APPEAR MINIMAL. SO
ENDING PRECIP TODAY IS THE MAIN CONCERN.

MODELS...DIFFS ARE MINOR TIL SATURDAY. THEN...GFS MANAGES TO PHASE
MOISTURE FROM THE DEEP CLOSED LOW IN THE SW...WITH WEAK PACIFIC
SHORTWAVES ZIPPING ALONG THE US/CANADA BORDER. THIS SEEMS LIKE QUITE
A STRETCH. PREFER THE MUCH DRIER NAM...WHICH KEEPS THESE SYSTEMS
FROM /FEELING/ EACH OTHER.

TODAY...NAM LOOKS TO BE ABOUT AN HOUR TOO QUICK WITH THE COLD FRONT.
THAT STILL WOULD CARRY THE FRONT...AND ASSOCIATED DEEP CONVECTION...
OUT OF THE FORECAST AREA BY NOON. THAT IS IN AGREEMENT WITH EARLIER
FORECASTS...AND WILL ONLY NEED TO FINE-TUNE TIMING. 850MB TEMPS WILL
TUMBLE TO -5 TO -7C THIS AFTERNOON...NOT COLD ENOUGH FOR LAKE
EFFECT...BUT DEFINITELY COLD ENOUGH TO MINIMIZE DIURNAL TEMP RISES
IN MOST PLACES. READINGS SHOULD HOVER IN THE 40S IN MOST OF NORTHERN
LOWER...IN THE 30S IN THE STRAITS AREA AND EASTERN UPPER MI. CLOUD
COVER WILL BE TRICKY...AS THERE/S QUITE A BIT OF LOW CLOUDS ON THE
FOG LOOP IN NW WI/NE MN...BUT THAT LIKE THE FRONT MAY WHIP IN AND
OUT OF HERE QUICKLY. AM INCLINED TO THINK NORTHERN LOWER MI WILL
BREAK OUT INTO PARTIAL SUNSHINE DURING THE PM...EASTERN UPPER MI
WILL STAY A BIT MORE GRAY.

TONIGHT...BUBBLE OF HIGH PRESSURE WILL PASS JUST SOUTH OF MI. A
SHORTWAVE WILL RACE QUICKLY EAST ACROSS SUPERIOR...WITH AN
ASSOCIATED WARM FRONT SETTING UP NEAR THE SOUTH SHORE OF SUPERIOR.
NORTHERN LOWER MI SEE LITTLE IMPACT FROM THIS...WITH PERHAPS SOME
MID CLOUDS TOWARD THE STRAITS. FOR EASTERN UPPER MI THOUGH (AND
ESPECIALLY CENTRAL/NORTHERN CHIPPEWA)...THE MID LEVEL MOISTURE IS
PROGGED TO BE DEEPER (FROM 800 TO 500MB)...WITH ONLY SOMEWHAT DRIER
AIR BELOW. THIS COULD OPEN THE DOOR TO AT LEAST A FEW FLURRIES.
HOWEVER...FOR NOW WILL ASSUME PRECIP STAYS NORTH OF THE WARM
FRONT...WHICH WOULD KEEP THINGS NORTH OF CHIPPEWA COUNTY. MIN TEMPS
WILL BE MAINLY IN THE 20S..THOUGH SOME OF THE USUAL COOL SPOTS IN
THE INTERIOR OF NORTHERN LOWER WILL REACH THE TEENS.

FRIDAY...NORTHERN SHORTWAVE EXITS TO THE EAST IN THE MORNING. CLOUD
COVER ACROSS THE NORTHERN ZONES WILL DIMINISH WITH IT. ATTENTION
THEN TURNS TO OUR SOUTH. A SERIES OF SHORTWAVES WILL MOVE EAST FROM
NEBRASKA TOWARD SOUTHERN LAKE MI...INTERACTING WITH THIS MORNINGS
COLD FRONT...WHICH BY THEN IS LAID OVER AND STALLED OUT IN THE
NORTHERN OHIO VALLEY. ISENTROPIC ASCENT NORTH OF THE FRONT...
ENHANCED BY DEVELOPMENT OF A WEAK WAVE ALONG IT IN CENTRAL
IL/IN...WILL ALLOW PRECIP TO DEVELOP NORTH INTO PARTS OF SOUTHERN
LOWER MI. THE NAM IS THE MOST AGGRESSIVE WITH THE NORTHWARD PUSH OF
MOISTURE...BUT THAT SOLUTION STILL KEEPS PLENTY OF DRY AIR BELOW
700MB. WILL SEE CLOUDS INCREASING IN THE SOUTHERN ZONES...ESPECIALLY
IN THE AFTERNOON...BUT NO PRECIP. NAM GUIDANCE TEMPS SEEM TOO WARM
(PARTICULARLY IN NORTHERN LOWER) GIVEN 850MB TEMPS ONLY 0 TO 4C.
PROGGING 58 AT TVC LOOKS PARTICULARLY EGREGIOUS...ESPECIALLY SINCE
WINDS ARE LIGHT ENOUGH FOR LAKE BREEZES (950MB WINDS 10 TO 15KT).
MID 40S NORTH...TO PERHAPS MID 50S IN THE INTERIOR SOUTH...LOOKS
BETTER.

FRIDAY NIGHT/SATURDAY...THE SOUTHERN LAKES WAVE WILL SUPPORT
INCREASED CLOUDS IN THE SOUTHERN ZONES FRIDAY EVENING...BEFORE
EXITING TO THE EAST. SURFACE RIDGING...EXTENDING WESTWARD FROM A
HIGH IN THE CANADIAN MARITIMES...SHOULD PREVAIL AFTER THAT. MID
TEMPS WILL TUMBLE INTO THE MID 20S TO LOWER 30S FRIDAY NIGHT. NAM
STILL LOOKS TOO AGGRESSIVE WITH SURFACE TEMPS...GIVEN 850MB TEMPS
DON/T REALLY GO ANYWHERE. UPPER 40S TO MID 50S SHOULD COVER THINGS.

ZOLTOWSKI

SATURDAY NIGHT THRU MONDAY...SFC AND UPPER LVL RIDGING WILL BE THE
MAIN FEATURES OVER THE GREAT LAKES AND UPPER MIDWEST INTO SUNDAY.
500 MB HEIGHTS INCREASE OVR THE GREAT LAKES SATURDAY NIGHT AND
SUNDAY...AS AN UPPER TROF DEEPENS/STRENGTHENS OVER THE CENTRAL
PLAINS/UPPER MIDWEST. 850/500 MB MSTR PROGS SOME LIMITED RH OVER NRN
LWR AND EAST UPPER MI SATURDAY NIGHT INTO SUNDAY AFTN. THEREFORE
WILL CONT THE DRY FCST OVR NRN LWR AND EAST UPPER MI SAT NIGHT AND
SUNDAY. CURRENT TEMPS SEEM REASONABLE SUNDAY...IN THE LOW 50S OVER
EAST UPPER AND MID AND UPPER 50S OVER NRN LWR...AS 850 MB TEMPS
INCREASE TO 8C IN ADVANCE OF DEVELOPING UPPER TROF. WILL MAKE A
MINOR CHANGE TO THE PCPN OVR NRN LWR SUNDAY NIGHT. LATEST DATA SHOWS
STRONG SURFACE AND UPPER RIDGING REMAINING OVER NORTHEAST LOWER AND
LAKE HURON SUNDAY NIGHT...THEREFORE WILL DROP THE CHC OF RAIN
SHOWERS OVER NE LOWER SUNDAY NIGHT. HOWEVER...WILL KEEP THE MENTION
OF SHOWERS OVER THE REST OF THE CWA...AS MSTR INCREASES OVER THE WRN
LAKES SUNDAY NIGHT IN ADVANCE OF A COLD FRNT AND UPPER TROF MOVING
INTO WISCONSIN. CHC OF SHOWERS CONTS INTO MONDAY ACRS ALL OF NRN LWR
AND EAST UPPER MICHIGAN AS THE SFC FRONT MOVES OVER LAKE MICHIGAN.

SWR

&&

.APX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Mar 22, 8:54 AM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
854 AM EDT THU MAR 22 2007

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-231000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
854 AM EDT THU MAR 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAINFALL FELL LAST NIGHT. THE RAINFALL...WHEN COMBINED
WITH LINGERING SNOW COVER...AND COLD OR FROZEN GROUND...MAY LEAD TO
RUNOFF PROBLEMS. LOW LYING AREAS AND OTHER PLACES THAT DRAIN POORLY
MAY HAVE STANDING WATER THIS MORNING. AREA RIVERS WILL SEE RAPID
RISES TODAY...ESPECIALLY NEAR AND SOUTH OF M-72.

GALE FORCE WIND GUSTS ARE EXPECTED THROUGH THIS AFTERNOON OVER THE
OPEN WATERS OF NORTHERN LAKE HURON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE PASS ON RAINFALL REPORTS...AS WELL AS ANY
REPORTS OF FLOODING.

ADAM

Nearby

Flood Watches in Michigan, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.